MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. 6 INCH HEP LOCK EXT SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. 6 INCH HEP LOCK EXT SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 20035E
Medical Device Problem Codes Complete Blockage (1094); Restricted Flow rate (1248)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that 6 inch hep lock ext set was not flushing.The following information was provided by the initial reporter: material no: 20035e, batch no: 20056944.It was reported that there are issues with the iv extension sets not flushing.Verbatim: some of our departments are experiencing problems with bd # 20035e smartsite extension tubing (smallbore).They report: ¿when the saline flush is attached the line will not flush.They said it is not engaging/depressing the blue piece.¿.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.10.Device available for eval?: yes.D.10.Returned to manufacturer on: 2/25/2021.H.6.Investigation: three samples were returned by the customer.It was reported that there are issues with the iv extension sets not flushing.The sets were examined for defects and abnormalities.No defects or abnormalities were observed.The sets were connected to a 10 ml syringe and attempted to be flushed with at least 10 ml of a methylene blue/water mixture.Two of the sets were able to be flushed, therefore, the failure was unable to be replicated in these samples.One set was unable to be flushed.After multiple attempts to flush this set, the set was eventually able to be flushed.The customer complaint can be verified.A device history record review for model 20035e lot number 20056944 was performed.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.A root cause was unable to be determined.A trend for this occlusion issue has been identified for this product line.Capa#1998036 has been initiated, and a team has been assembled in order to investigate the issue.A complaint history check was performed and this is the 1st related complaint reported with the defect/condition of flow issues - fluid blockage with lot #20056944 regarding item #20035e.
 
Event or Problem Description

Brand Name
6 INCH HEP LOCK EXT SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana 22244
MX  22244
MDR Report Key11378956
Report Number9616066-2021-50305
Device Sequence Number3782035
Product Code FPA
UDI-Device Identifier07613203011990
UDI-Public07613203011990
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K960280
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/26/2023
Device Catalogue Number20035E
Device Lot Number20056944
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2021
Initial Date Received by Manufacturer 01/29/2021
Supplement Date Received by Manufacturer03/18/2021
Initial Report FDA Received Date02/25/2021
Supplement Report FDA Received Date03/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1